Abuse of Opana ER (oxymorphone) associated with thrombotic thrombocytopenic purpura

3.5 out of 5 stars Thrombotic Thrombocytopenic Purpura (TTP)-Like Illness Associated with Intravenous Opana ER Abuse — Tennessee, 2012. MMWR 2013 Jan 11;62:1-4. Full Text This paper describes a 2012  CDC investigation into a cluster of 15 cases of thrombotic thrombocytopenic purpura (TTP)-like illness in the state of Tennessee. TTP-like illness was defined as microangiopathic hemolytic anemia (hemolytic anemia anemia based on haptoglobin and lactate dehydrogenase with schistocytes and an admission platelet count 
Source: The Poison Review - Category: Toxicology Authors: Tags: Medical opana oxymorphone thrombotic thrombocytopenic purpura ttp Source Type: news

Related Links:

Conclusion: Current evidence precludes drawing a firm conclusion on the efficacy or superiority of LidoIV over traditional therapies for ED patients with renal colic. Evidence suggests LidoIV may be an effective non-opiate analgesic alliterative; however, it's efficacy may not exceed that of NSAIDs or opiates. Further study is needed to validate the potential improved efficacy of LidoIV plus metoclopramide. PMID: 32259122 [PubMed - as supplied by publisher]
Source: Accident and Emergency Nursing - Category: Emergency Medicine Authors: Tags: Arch Acad Emerg Med Source Type: research
Abstract Anaphylaxis is a life-threatening systemic allergic hypersensitivity reaction that may potentially be triggered after the administration of any drug. Our case was a 51-year-old man with the history of mild pain in his flanks since the night before he was admitted to our hospital. The patient was diagnosed with urolithiasis and admitted to the emergency department. He developed anaphylaxis after intravenous injection of 30 mg ketorolac. Allergic reactions to non-steroidal anti-inflammatory drugs (NSAIDs) such as ketorolac are rare; nonetheless, they can be life-threatening and should be carefully monitored...
Source: Accident and Emergency Nursing - Category: Emergency Medicine Authors: Tags: Arch Acad Emerg Med Source Type: research
Conclusion: It seems that naloxone is not a completely safe medication even in opioid-naïve patients, and administrating adjusted doses of naloxone even in opioid-naïve methadone intoxicated patients may be logical. PMID: 32259115 [PubMed - as supplied by publisher]
Source: Accident and Emergency Nursing - Category: Emergency Medicine Authors: Tags: Arch Acad Emerg Med Source Type: research
Conclusion: Based on the findings, 98% of TIS cases had respiratory acidosis. Higher doses of ingested drug and longer time interval between ingestion and admission were associated with severity of ABG disturbances. PMID: 32259113 [PubMed - as supplied by publisher]
Source: Accident and Emergency Nursing - Category: Emergency Medicine Authors: Tags: Arch Acad Emerg Med Source Type: research
In this study, we analyzed the National Readmissions' Database (NRD) to identify infective endocarditis cases and the causative organisms, clinical determinants, length of stay, in-hospital mortality, and 30-day hospital readmission rates. The study cohort was derived from Healthcare Cost and Utilization Project's National Readmission Database between 2010-15. We queried the National Readmissions' Database using the International Classification of Diseases, Ninth Revision, Clinical Modification (ICD-9-CM) diagnostic code for infective endocarditis (421.0) and identified a total of 187,438 index admissions. SAS 9.4 (SAS Ins...
Source: Reviews in Cardiovascular Medicine - Category: Cardiology Tags: Rev Cardiovasc Med Source Type: research
This study aimed to determine mothers' level of satisfaction and the predicting factors of dissatisfaction towards spinal anesthesia during caesarean section. Methods: Cross-sectional study design was utilized in Orotta Maternity Hospital (OMH) and Sembel Hospital from December 2017 to February 2018, in Asmara, Eritrea. Satisfaction of the mothers was measured using a pretested questionnaire. Bivariate and multivariate logistic regression were utilized to identify predictors of dissatisfaction using SPSS (Version 22.0). Results: Involvement of mothers in the choice of anesthesia (3.3%) and explanation about the sta...
Source: Anesthesiology Research and Practice - Category: Anesthesiology Tags: Anesthesiol Res Pract Source Type: research
The aim of this work was to present the clinical symptoms and toxicological results in the case of intentional poisoning in a 33-year-old man, who took caffeine in powder form. The autopsy and histopathological analysis showed no significant changes. The r...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Alcohol and Other Drugs Source Type: news
PMID: 32256911 [PubMed - as supplied by publisher]
Source: Pain Research and Management - Category: Anesthesiology Authors: Tags: Pain Res Manag Source Type: research
Conclusion and Recommendation. This study revealed that nurses working at University of Gondar hospital had good knowledge and a lower level of attitude towards pain management than those reported in previous studies. Thus, the situation demands various educational and quality improvement initiatives that could enhance the nurse's knowledge and attitude in the area of pain management. PMID: 32256910 [PubMed - as supplied by publisher]
Source: Pain Research and Management - Category: Anesthesiology Authors: Tags: Pain Res Manag Source Type: research
In conclusion, the evidence suggests that acupuncture may be an effective intervention for patients with CP/CPPS. However, due to the heterogeneity of the methods and high risk of bias, we cannot draw definitive conclusions about the entity of the acupuncture's effect on alleviating the symptoms of CP/CPPS. The adverse events of acupuncture are mild and rare. PMID: 32256909 [PubMed - as supplied by publisher]
Source: Pain Research and Management - Category: Anesthesiology Authors: Tags: Pain Res Manag Source Type: research
More News: Anemia | Clopidogrel | Microangiopathic Hemolytic Anemia | Opana | Oxycodone | OxyContin | Pain | Plavix | Poisoning | Polyethylene Glycol | Restasis | Substance Abuse | Toxicology